MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MOTO PARTIAL KNEE 02.18.IF2.08.RM TIBIAL INSERT FIX S2 RM - 8MM; KNEE TIBIAL INSERT

MEDACTA INTERNATIONAL SA MOTO PARTIAL KNEE 02.18.IF2.08.RM TIBIAL INSERT FIX S2 RM - 8MM; KNEE TIBIAL INSERT
Model Number 02.18.IF2.08.RM
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 26 april 2022.Lot 2104796: (b)(4) items manufactured and released on 01-jul-2021.Expiration date: 2026-jun-16.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event (in this event, 2 devices are reported).Other device involved: batch review performed on 26 april 2022.Moto partial knee 02.18.Tf2.Rm tibial tray fix cemented s2 rm (k162084) lot 2013289: (b)(4) items manufactured and released on 18-mar-2021.Expiration date: 2026-mar-04.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event.
 
Event or Problem Description
The two inserts couldn't be fixed to the tibial tray.The front lock part of the 1st and 2nd inserts deformed when the surgeon tried to insert them.A 3rd insert of another lot (ref:02.18.If2.08.Rm, lot:2115121) could be fixed and the surgery was completed successfully.Delay time is 30min and total time is 2hours 15min.Femur was already in place.This was is the 1st surgery with moto for the surgeon.
 
Additional Manufacturer Narrative
Visual inspection of the returned uhmwpe inserts performed by medacta knee r&d manager: the posterior feature of the insert intended to be engaged in the posterior dedicated seat of the baseplate, has been plastically deformed and damaged.It presents a sort of incision of the negative shape of the edge of the baseplate.This is visible on both the inserts object of the complaint.The anterior elastic lip of the inserts look damaged as well.We can suppose that , in the first attempt to fix each of the insert into the baseplate, the insert was not well seated and positioned in the baseplate.In these attempts the insert was pushed down and posteriorly and was permanently damaged both posteriorly and anteriorly, compromising the possibility to be engaged in the following attempts.

Brand Name
MOTO PARTIAL KNEE 02.18.IF2.08.RM TIBIAL INSERT FIX S2 RM - 8MM
Common Device Name
KNEE TIBIAL INSERT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key14374585
Report Number3005180920-2022-00363
Device Sequence Number1982916
Product Code HSX
UDI-Device Identifier07630030895869
UDI-Public07630030895869
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K162084
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/16/2026
Device Model Number02.18.IF2.08.RM
Device Catalogue Number02.18.IF2.08.RM
Device Lot Number2104796
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2022
Supplement Date Received by Manufacturer04/12/2022
Initial Report FDA Received Date05/12/2022
Supplement Report FDA Received Date06/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian